Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 9, 2021Houston County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 9, 2021, 12:38 AM CDT for Houston County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2021, 12:38 AM CDT (05:38 UTC)
Expired
Jul 9, 2021, 1:15 AM CDT
In force
37 min
Issued by
NWS Nashville, TN

County Houston County, TN

The radar

The Ft Campbell radar (KHPX), 58 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1006 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1006 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

485 
WWUS84 KOHX 090538
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1238 AM CDT Fri Jul 9 2021
 
TNZ006-023-025-090615-
Dickson TN-Montgomery TN-Houston TN-
1238 AM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
SOUTHWESTERN MONTGOMERY AND HOUSTON COUNTIES UNTIL 115 AM CDT...

At 1238 AM CDT, Doppler radar was tracking a strong thunderstorm near
Erin, moving east at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Erin, Tennessee Ridge, Vanleer, Cumberland City and Slayden. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3636 8772 3637 8763 3637 8759 3638 8753
      3639 8738 3615 8739 3618 8757 3620 8759
      3620 8766 3622 8770 3624 8776 3634 8776
TIME...MOT...LOC 0538Z 269DEG 21KT 3627 8767 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 8:23 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jul 8, 8:23 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
823 PM CDT Thu Jul 8 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

This evening a shortwave approaching from the northwest had set
off a few thunderstorms in Middle Tennessee with additional
scattered storms still upstream. Short range models continue to
show varying coverage of thunderstorms through the night with the
passage of the weak wave and sluggish approach of a surface
front. Greatest coverage is expected generally over the south
half of the area in the very late night hours. There is not really
much dynamic energy, but lift from the wave and the moist
atmosphere could yield a few strong storms with gusty winds over
40mph. Pops will range from around 30 percent north to near 60
percent south, but exact timing and location of storms is very
uncertain. Some will get downpours, while some will stay dry.

Scattered thunderstorms will be possible Friday, mainly over our
southern counties where the deepest moisture and better low level
convergence will linger.

The forecast was recently updated for hourly trends.

&&

.AVIATION...
00Z TAF DISCUSSION.

Scattered SHRA/TSRA will impact the terminals at times, mainly
late tonight into early Friday morning as a weak shortwave and sfc
front approaches from the northwest. Gusty winds and heavy
downpours will occur in some spots. Outside the showers and
storms, mainly VFR with light SSW winds.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........13
Hazardous weather outlook, Jul 8, 5:00 AM CDT, 19 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Thu Jul 8 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-091000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Thu Jul 8 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

In the hours before

Special weather statement, Jul 8, 7:48 PM CDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
748 PM CDT Thu Jul 8 2021

TNZ028-062-090115-
Rutherford TN-Wilson TN-
748 PM CDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUTHERFORD AND SOUTH
CENTRAL WILSON COUNTIES UNTIL 815 PM CDT...

At 748 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smyrna, or 9 miles northwest of Murfreesboro, moving east at 35 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Walterhill, Cedars Of Lebanon State
Park and Lascassas.

This includes the following highways...
 Interstate 24 between mile markers 64 and 78.
 Interstate 840 between mile markers 51 and 64.

LAT...LON 3580 8626 3589 8662 3597 8662 3598 8661
      3599 8662 3601 8661 3602 8659 3606 8622
TIME...MOT...LOC 0048Z 272DEG 38KT 3594 8652

21
Special weather statement, Jul 8, 11:34 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
1134 PM CDT Thu Jul 8 2021

TNZ024-056-057-090515-
Hickman TN-Humphreys TN-Perry TN-
1134 PM CDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTHERN
HUMPHREYS AND WESTERN HICKMAN COUNTIES UNTIL 1215 AM CDT...

At 1134 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Hurricane Mills, or 16 miles southeast of Camden,
moving east at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Centerville, Lobelville, Nunnelly, Pinewood, Bucksnort and I-40 Near
The Tennessee River.

This includes Interstate 40 between mile markers 136 and 159.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3580 8797 3583 8797 3587 8794 3592 8793
      3594 8793 3597 8740 3566 8743 3577 8798
TIME...MOT...LOC 0434Z 273DEG 21KT 3586 8785

Shamburger
Special weather statement, Jul 9, 12:38 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1238 AM CDT Fri Jul 9 2021

TNZ006-023-025-090615-
Dickson TN-Montgomery TN-Houston TN-
1238 AM CDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...
SOUTHWESTERN MONTGOMERY AND HOUSTON COUNTIES UNTIL 115 AM CDT...

At 1238 AM CDT, Doppler radar was tracking a strong thunderstorm near
Erin, moving east at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Erin, Tennessee Ridge, Vanleer, Cumberland City and Slayden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3636 8772 3637 8763 3637 8759 3638 8753
      3639 8738 3615 8739 3618 8757 3620 8759
      3620 8766 3622 8770 3624 8776 3634 8776
TIME...MOT...LOC 0538Z 269DEG 21KT 3627 8767

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:48 PM CDTSpecial Weather StatementOHXRutherford27 min
Jul 8, 11:34 PM CDTSpecial Weather StatementOHXHickman41 min
Jul 9, 12:47 AM CDTSpecial Weather StatementOHXMaury28 min
Jul 9, 7:02 AM CDTSpecial Weather StatementOHXCumberland, DeKalb, Van Buren, Warren, White43 min
Jul 9, 8:05 AM CDTSpecial Weather StatementOHXWayne55 min
Jul 9, 9:16 AM CDTSpecial Weather StatementOHXLawrence44 min
Jul 9, 9:43 AM CDTSpecial Weather StatementOHXGiles47 min
Jul 9, 10:09 AM CDTAreal Flood AdvisoryOHXLawrence, Wayne3 hr
Jul 9, 10:17 AM CDTSpecial Weather StatementOHXLawrence43 min
Jul 9, 10:22 AM CDTFlash Flood WarningOHXLawrence, Wayne113 min
Jul 9, 2:45 PM CDTAreal Flood AdvisoryOHXHickman, Lewis, Perry2 hr
Jul 9, 3:00 PM CDTSpecial Weather StatementOHXMarshall30 min
Jul 9, 3:24 PM CDTSpecial Weather StatementOHXMarshall36 min
Jul 9, 3:47 PM CDTAreal Flood AdvisoryOHXMaury118 min
Jul 9, 4:03 PM CDTSpecial Weather StatementOHXMarshall42 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.